Nebraska, 2009Winter Weather in Nebraska, February 26, 2009
February 26, 2009 · NWS FSD · 2 events in 2 counties and zones
Freezing rain, mixed with sleet, fell over extreme northeast Nebraska during the morning of February 26th. The precipitation made driving and walking surfaces slippery.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Freezing rain, mixed with sleet, fell over extreme northeast Nebraska during the morning of February 26th. The precipitation made driving and walking surfaces slippery.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Feb 26, 4:53 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 26, 4:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CST THU FEB 25 2009
.DISCUSSION...
SEAT OF THE PANTS FCST AS SYSTEM IS MOVG FASTER AND FURTHER NORTH
THAN PREV FCSTS AND MODELS...AND PRECIP TYPE STILL A QUESTION. N/S
BAND OF CONVECTIVE LIKE WINTER PRECIP WITH SNOW NORTH AND ZR AND IP
SOUTH...MOVG EWD THRU JAMES VALLEY ATTM...WITH MAIN BAROCLINIC ZONE
JUST NORTH OF CWA. SO WINTER WX ADVY STILL LOOKS GOOD WITH BAND OF
WINTER PRECIP...BUT MOVG EAST FASTER THAN PREV FCST. MOISTURE INFLOW
INTO SYSTEM ALSO APPEARS TO BE LACKING FOR MAJOR WINTER EVENT.
THOUGHT ABOUT DOWNGRADING WINTER STORM WARNING...BUT BAND COULD
STILL BLOW UP IN FAR NRN CWA AS AIR MASS SATURATES THIS MRNG...AND
DID NOT WANT TO FLIP/FLOP. CUT BACK SNOW AMOUNTS ACROSS THE BOARD...
BUT LATER SHIFTS COULD DO SOME MORE ESP IN WRN CWA WHERE QUASI DRY
SLOT IS MOVG EWD THIS MRNG. OTRW SOME WRAPAROUND LGT SNOW SHOULD
STILL MOVE SEWD OVER CWA THRU THE AFTN WITH NELY FLOW BECMG STG NLY
PULLING DOWN MUCH COLDER AIR WITH FALLING TEMPS. CUT BACK LOWS...AND
ESP HIGHS FOR FRI WITH ARCTIC AIR. DID UP POPS MAINLY FOR SWRN HLF
CWA FRI AND SRN CWA FOR FRI NGT WITH A COUPLE INCHES PSBL WITH NICE
UPR LOW MOVG SEWD OVER CWA.
&&
.AVIATION...
WILL BE FORTHCOMING AFT THE 12Z TAFS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR IAZ001-
012.
WINTER WEATHER ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR IAZ020-
031.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ002-
013-014-021-022-032.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR IAZ003.
MN...WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MNZ098.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR MNZ089-
090.
WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR MNZ071-072-
080-081-097.
NE...WINTER WEATHER ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR NEZ013-
014.
SD...WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
SDZ054>056-061-062-066-067.
WINTER WEATHER ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR SDZ070-
071.
WINTER WEATHER ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR SDZ050-
052-053-057>060-063>065-068-069.
WINTER STORM WARNING UNTIL 4 PM CST THIS AFTERNOON FOR
SDZ038>040.
&&
RSRHazardous weather outlook, Feb 25, 5:31 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0531 AM CST WED FEB 25 2009
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0531 AM CST WED FEB 25 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
SNOW WILL DEVELOP NORTH OF INTERSTATE 90 IN SOUTH DAKOTA LATER
TONIGHT...WITH A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW
EXPECTED TO THE SOUTH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAVY SNOW SHOULD AFFECT AREAS NORTH OF INTERSTATE 90 IN SOUTH
DAKOTA LATER TONIGHT THROUGH THURSDAY MORNING...MOVING OVER ALL
OF SOUTHWEST MINNESOTA TO NORTHERN PARTS OF NORTHWEST IOWA BY
THURSDAY AFTERNOON. THE SNOW SHOULD BE PRECEDED BY FREEZING RAIN
MIXED WITH SNOW AND SLEET ALONG AND SOUTH OF INTERSTATE 90 IN THE
MORNING. TOTAL SNOW ACCUMULATIONS SHOULD RANGE FROM 6 TO 9 INCHES
ALONG AND NORTH OF HIGHWAY 14 IN SOUTH DAKOTA AND IN MOST OF
SOUTHWEST MINNESOTA...TO 1 TO 3 INCHES ALONG THE MISSOURI VALLEY
TO SOUTHERN PARTS OF NORTHWEST IOWA. HOWEVER...UP TO A QUARTER
INCH OF ICE WILL ALSO BE POSSIBLE ALONG AND SOUTH OF INTERSTATE
90...WITH THE HEAVIEST ICE LIKELY THROUGH THURSDAY MORNING IN
NORTHERN PARTS OF NORTHWEST IOWA.
ANOTHER WEAKER SYSTEM MAY PROVIDE UP TO A FEW INCHES OF SNOWFALL
IN THE AREA FRIDAY AFTERNOON AND NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
RSR
Winter Weather, Dixon
- When
- February 26, 5:00 AM CST to 11:00 AM CST
- Where
- Dixon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Freezing rain, mixed with sleet, caused icy areas on roads and walking surfaces.
Winter Weather, Dakota
- When
- February 26, 5:00 AM CST to 12:00 PM CST
- Where
- Dakota forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Freezing rain, mixed with sleet, caused icy areas on roads and walking surfaces.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 26, 20091 death · 12 injured · 1 event
- Winter Weather in Wisconsin, February 26 to 27, 20091 death · 20 events
- Strong Wind in Hawaii, February 26 to 28, 20091 death · $5,000 · 2 events
- Wildfire in New Mexico, February 26, 2009$157,000 · 1 event
- Flash Flooding and Flooding in Illinois, February 26 to 28, 2009$100,000 · 6 events
- Hail and Damaging Winds in Missouri, February 26, 2009$31,000 · 1 in hail · 12 events
- Lightning Strike in Illinois, February 26, 2009$50,000 · 1 event
- Hail and Damaging Wind in Oklahoma, February 26, 2009$25,000 · 1.75 in hail · 13 events
- Winter Storm in Minnesota, February 26, 200931 events
- Hail and Damaging Wind in Arkansas, February 26, 2009$30,000 · 1.75 in hail · 7 events
- Winter Weather in South Dakota, February 26, 200924 events
- Winter Storm in Wisconsin, February 26, 200923 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154835, 154836.